Alert archive / Wisconsin / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS Milwaukee, WI

June 19, 2009Milwaukee County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jun 19, 2009, 7:39 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 7:39 PM CDT (00:39 UTC)
Expired
Jun 19, 2009, 10:30 PM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Milwaukee County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 40 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:53 PM CDTFLASH FLOODWaukesha, WIWAIST DEEP WATER...NUMEROUS ROADS COMPLETELY FLOODED AND IMPASSABLE ON SOUTHSIDE
Jun 19, 8:01 PM CDTFLASH FLOOD2 Se Waukesha, WIFOX RIVER OUT OF ITS BANKS...VEHICLES FLOATING IN DOWNTOWN WAUKESHA DUE TO THE FLOOD WATERS
Jun 19, 8:30 PM CDTFLASH FLOOD1 Ne New Berlin, WINUMEROUS ROADS FLOODED BETWEEN SUNNYSLOPE ROAD...LINCOLN AVENUE...BROOKLAND ROAD...AND GLENDALE DRIVE.
Jun 19, 8:58 PM CDTHEAVY RAIN 1.3West Allis, WI2 HOUR RAINFALL. STREET FLOODING AND LOTS OF STANDING WATER IN YARDS.
Jun 19, 9:00 PM CDTHEAVY RAIN 1.822 Nw Greenfield, WI2 HOUR RAINFALL...GNDW3 MMSD GAUGE.
Jun 19, 9:00 PM CDTHEAVY RAIN 2.09Hales Corners, WI2 HOUR RAINFALL...HCRW3 MMSD GAUGE.
Jun 19, 9:00 PM CDTHEAVY RAIN 3.65Milwaukee International, WI24 HOUR RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2009-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2009-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
570 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 200039
FFWMKX
WIC079-133-200330-
/O.NEW.KMKX.FF.W.0006.090620T0039Z-090620T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
739 PM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AND SOUTHERN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN
  CENTRAL AND SOUTHERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 1030 PM CDT

* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RAINFALL RATES OF 1 AND 2 INCHES AN HOUR ARE OCCURRING 
  WITH THESE STORMS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROOKFIELD...CUDAHY...DOWNTOWN MILWAUKEE...DOWNTOWN WAUKESHA...ELM
  GROVE...FRANKLIN...GREENDALE...GREENFIELD...HALES CORNERS...
  MUKWONAGO...MUSKEGO...NEW BERLIN...OAK CREEK...SOUTH MILWAUKEE...
  ST. FRANCIS...WALES...WAUWATOSA...WEST ALLIS...WEST MILWAUKEE...
  WHITEFISH BAY...BIG BEND...DOUSMAN...LAPHAM PEAK STATE PARK...
  MILWAUKEE COUNTY ZOO...MILWAUKEE HOAN BRIDGE...MILWAUKEE
  INTERNATIONAL AIRPORT...NORTH PRAIRIE...UW-MILWAUKEE CAMPUS AND
  WAUKESHA AIRPORT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 4284 8854 4304 8854 4313 8789 4309 8785
      4302 8788 4300 8787 4296 8783 4287 8783
      4284 8781

$$

BORGHOFF
3 follow-up statements
000 
WGUS73 KMKX 200115
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT FRI JUN 19 2009

WIC079-133-200330-
/O.CON.KMKX.FF.W.0006.000000T0000Z-090620T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-
815 PM CDT FRI JUN 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR 
CENTRAL AND SOUTHERN MILWAUKEE AND CENTRAL AND SOUTHERN WAUKESHA 
COUNTIES...

AT 811 PM CDT...TRAINED WEATHER SPOTTERS REPORTED WIDESPREAD... 
SIGNIFICANT FLASH FLOODING IN WAUKESHA...WITH CARS FLOATING 
DOWNTOWN. HEAVY RAIN IS BEGINNING TO DIMINISH...BUT FLASH FLOODING 
WILL CONTINUE FOR AT LEAST A COUPLE MORE HOURS IN THE WARNING AREA.

DO NOT DRIVE OR WALK INTO FLOOD WATERS. THIS IS A VERY DANGEROUS AND 
LIFE THREATENING SITUATION

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAPHAM PEAK
STATE PARK...WAUKESHA AIRPORT...MILWAUKEE HOAN BRIDGE...MILWAUKEE
COUNTY ZOO...UW-MILWAUKEE CAMPUS...MILWAUKEE TIMMERMAN AIRPORT... 
DOWNTOWN MILWAUKEE...STATE FAIR PARK...WHITEFISH BAY...WEST 
MILWAUKEE...WEST ALLIS...WAUWATOSA...DOWNTOWN WAUKESHA...WALES...ELM 
GROVE...DOUSMAN AND BROOKFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4284 8854 4304 8854 4313 8789 4309 8785
      4302 8788 4300 8787 4296 8783 4287 8783
      4284 8781

$$

BORGHOFF
000 
WGUS73 KMKX 200147
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
847 PM CDT FRI JUN 19 2009

WIC079-133-200330-
/O.CON.KMKX.FF.W.0006.000000T0000Z-090620T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-
847 PM CDT FRI JUN 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
MILWAUKEE AND SOUTHERN WAUKESHA COUNTIES...

AT 840 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT 
FLOODING IN PARTS OF WAUKESHA WHERE STREETS HAD 2-3 FEET OF WATER 
OVER THEM AND WERE IMPASSIBLE.

RAIN WILL TAPER OFF AND END IN THE NEXT HOUR BUT RUNOFF WILL 
CONTINUE FOR SOME TIME.  RADAR AND RAIN GAUGE DATA INDICATE THAT 1 
TO 1.5 INCHES OF RAIN FELL IN AN HOURS TIME BETWEEN 7 AND 8 PM.

SOME OF THE CREEKS AND RIVERS MOST LIKELY TO BE IN FLOOD INCLUDE 
RYAN CREEK...OAK CREEK...ROOT RIVER...FOX RIVER...AND POPLAR CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4284 8854 4298 8854 4309 8785 4302 8788
      4296 8783 4287 8783 4284 8781

$$

CRAVEN
000 
WGUS73 KMKX 200324
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1024 PM CDT FRI JUN 19 2009

WIC079-133-200333-
/O.EXP.KMKX.FF.W.0006.000000T0000Z-090620T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUKESHA WI-MILWAUKEE WI-
1024 PM CDT FRI JUN 19 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT FOR MILWAUKEE
AND SOUTHERN WAUKESHA COUNTIES...

SIGNIFICANT RAINFALL IS OVER FOR TONIGHT.   ADDITIONAL RAIN SHOWERS 
SHOULD NOT AGGRAVATE EXISTING FLOODING PROBLEMS.  RUNOFF AND HIGH 
WATER WILL CONTINUE OVERNIGHT. 

DO NOT DRIVE INTO FLOODED AREAS.  THERE HAVE BEEN NUMEROUS WATER 
RESCUES AND STALLED CARS RESULTING FROM PERSONS DRIVING INTO FLOODED 
ROADWAYS. 

TURN AROUND...DONT DROWN.  

LAT...LON 4284 8854 4298 8854 4309 8785 4302 8788
      4296 8783 4287 8783 4284 8781

$$

CRAVEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:52 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 19, 2:52 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT FRI JUN 19 2009

.DISCUSSION...FORECAST FOCUS ON THUNDERSTORMS REDEVELOPING LATE THIS
AFTERNOON/EVENING THEN ON MUCH WARMER TEMPS FOR NEXT WEEK.

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

MAIN FOCUS ON THE SHORT TERM IS OBVIOUSLY THIS EVENING. THE FINAL IN
A SERIES OF UPPER LEVEL DISTURBANCES LATE THIS WEEK IS EVIDENT ON
RADAR AND SATELLITE OVER EASTERN NEBRASKA AND WESTERN IOWA AT 19Z.
THIS FEATURE WILL PROPAGATE EAST NORTHEAST ACROSS SOUTHERN WISCONSIN
THIS EVENING. CLOUDS IN ASSOCIATION WITH THIS MORNING/S MCS HAVE
CLEARED ACROSS THE CWA EARLY THIS AFTERNOON AND INSTABILITY IS
ALREADY RAPIDLY RECOVERING ACROSS ERN IA AND SWRN WI. VIGOROUS
THUNDERSTORM DEVELOPMENT HAS JUST BEGUN OVER SOUTHEAST NEBRASKA AND
THIS IS EXPECTED TO FOLLOW THE BEST CAPE GRADIENT OVER SOUTHERN WI
THIS EVENING. BULK SHEAR OF 35-40 KNOTS WILL REMAIN IN PLACE FOR THE
EVENING HOURS...SO SOME OF THESE STORMS WILL BECOME OR REMAIN SEVERE
AS THEY TRACK ACROSS THE CWA.

THE 00Z 3KM ARW WRF REFLECTIVITY DISPLAYED THE EVOLUTION OF THE
MORNING MCS ALMOST PERFECTLY...AND CONTINUES TO DO SO FOR THE NEXT
SHORT WAVE. THAT MODEL EXPLODES CONVECTION ACROSS THE CWA AROUND 22Z
AND I HAVE A HARD TIME NOT BELIEVING IT. THE NAM QPF FIELDS ARE NOT
REALLY RELIABLE GIVEN WHAT CURRENTLY IS HAPPENING...BUT THE GFS AND
ECMWF ARE CLOSER. WILL GO CATEGORICAL POPS THIS EVENING FOR MOST OF
THE AREA...WITH NUMEROUS WORDING IN THE NORTH.

THE MAIN THREAT WITH THE NEXT ROUND OF STORMS IS HEAVY RAIN AND
FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 3-5 INCHES WERE
REPORTED LAST NIGHT...AND ANOTHER 2-3 INCHES WILL BE POSSIBLE
TONIGHT. BACKBUILDING STORMS WITH MBE VELOCITIES OF 5-15
KNOTS...INCREASING 850 MB JET POINTED TOWARD CWA AND THE LEFT EXIT
REGION OF THE UPPER JET CENTERED OVER THE CWA...PRECIPITABLE WATER
VALUES OF 1.8-2.0 INCHES /170 PERCENT ABOVE NORMAL/...AND A WARM
CLOUD DEPTH OF ALMOST 14KFT ALL SUPPORT A SERIOUS THREAT OF FLASH
FLOODING. HAVE ALREADY ISSUED A FLASH FLOOD WATCH FOR THE SOUTHERN
TWO TIERS OF COUNTIES WHERE THE HEAVIEST RAIN FELL UNTIL MIDNIGHT.
FLASH FLOOD GUIDANCE HAS BEEN HACKED CONSIDERABLY SINCE YESTERDAY
AFTERNOON...WITH MILWAUKEE COUNTY NOW BEING 1.7 INCHES WITHIN 6
HOURS AND 1.0 INCH IN ONE HOUR. IF ANOTHER SEVERAL INCHES FALL ON
THOSE SAME FAVORED AREAS...SIGNIFICANT FLASH FLOODING CAN BE
EXPECTED.

THUNDERSTORMS SHOULD END QUICKLY BY MIDNIGHT. NO COLD AIR ADVECTION
IS EXPECTED BEHIND THIS FRONT. WITH MOSTLY SUNNY SKIES AND 925 MB
TEMPS AROUND 22C...EXPECT HIGHS IN THE UPPER 80S FOR SATURDAY.

ANOTHER SHORT WAVE WILL APPROACH THE WESTERN GREAT LAKES LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT. SOME CAPE IS PRESENT DURING THIS TIME TO
INCLUDE A CHANCE OF THUNDER...ESPECIALLY SUNDAY NIGHT. THE WAVE
WILL THEN KICK EAST BY MONDAY AND THE HEAT BEGINS.

.LONG TERM...MONDAY THROUGH NEXT FRIDAY.

MAIN STORY IN THE EXTENDED IS A POTENTIALLY PROLONGED PERIOD OF VERY
WARM OR HOT WEATHER FOR MUCH OF NEXT WEEK. THERMAL RIDGE WILL PARK
ITSELF OVER THE WESTERN GREAT LAKES FROM MONDAY THROUGH AT LEAST
WEDNESDAY. I PREFERRED THE ECMWF DEPICTION OF THE RIDGE...WHICH IS
WHAT HPC FAVORED AS WELL. GFS BREAKS DOWN THE RIDGE PERIODICALLY
WITH MCS FORMATION...BUT I BELIEVE IT WILL BE TOO CAPPED AND ANY
MCS/S WILL RIDE WELL TO THE NORTH OF THE STATE. THICKNESSES AROUND
580 DAM AND HEIGHTS APPROACH 588. NAM...DGEX...AND ECMWF 2 M TEMPS
ALREADY RISE INTO THE LOWER 90S MONDAY WITH 925 TEMPS IN THE 26-28C
RANGE. WITH LITTLE WIND TO WIC HEAT FROM THE SURFACE /CAUSING SUPER
ADIABATIC PROFILE/...COULD SEE SOME MID 90S IN PLACES. WEAK FLOW
WILL PROMOTE THE LAKE BREEZE EACH DAY...BUT IT SHOULD BE CONFINED
FAIRLY CLOSE TO THE SHORE...ESPECIALLY AS THE LAKE WATER WARMS. DEW
POINTS IN THE 60S WILL MAKE IT FEEL A LITTLE WARMER. OVERNIGHT LOWS
COULD REMAIN WELL INTO THE 70S AS SHOWN IN 2 M TEMPS. CONDITIONS
REMAIN VERY SIMILAR THROUGH WEDNESDAY BEFORE THE RIDGE BEGINS TO
BREAK DOWN AS THE NEXT TROUGH APPROACHES AND BRINGS THE NEXT CHANCE
FOR THUNDERSTORMS.

&&

.AVIATION...SHOWERS AND TSTORMS ARE EXPECTED AGAIN LATE THIS
AFTERNOON THROUGH TONIGHT AS A SHORTWAVE TROUGH AND LOW PRESSURE
AREA/FRONT MOVE ACROSS THE REGION ONCE AGAIN. AREAS OF MVFR CIGS AND
VSBYS ARE EXPECTED THROUGHOUT THE DAY AND NIGHT BUT WILL BECOME IFR
IN THE MORE INTENSE TSTORMS.

IN THE WAKE OF THE TROUGH/FRONT...EXPECT A FEW VFR CLOUDS DUE TO
RESIDUAL MOISTURE AND DIURNAL HEATING ON SAT. WINDS ALONG THE LAKE
MAY BE HIGHER OVERNIGHT THROUGH SATURDAY MORNING DUE TO THE STRONGER
PRESSURE GRADIENT OF THE INTENSIFYING LOW AS IT PASSES OVER LAKE
MICHIGAN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ062>072.

LM...NONE.
&&

SHORT/LONG TERM...18 BORGHOFF
AVIATION/MARINE...13 MRC
Hazardous weather outlook, Jun 19, 3:35 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT FRI JUN 19 2009

WIZ046-047-051-052-056>060-062>072-201900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS AN
UPPER LEVEL IMPULSE AND A COLD FRONT MOVES ACROSS THE REGION. LARGE
HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS.
A FEW TORNADOES ARE ALSO POSSIBLE.

HEAVY RAINFALL OF ONE TO TWO INCHES MAY ACCOMPANY THE
THUNDERSTORMS PRODUCING AREAS OF FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT UNTIL MIDNIGHT ALONG AND SOUTH OF A LINE FROM
SPRING GREEN TO WAUNAKEE TO WATERTOWN AND GLENDALE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY
AFTERNOON AND SUNDAY NIGHT...WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

LMZ643>646-201900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS AN
UPPER LEVEL IMPULSE AND A COLD FRONT MOVES ACROSS THE REGION. LARGE
HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS.
AN ISOLATED WATERSPOUT IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY
NIGHT...WEDNESDAY NIGHT AND THURSDAY.

WWW.WEATHER.GOV/MKX

MRC

In the hours before

Special weather statement, Jun 19, 6:36 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 PM CDT FRI JUN 19 2009

WIZ063>065-068>070-200015-
DANE-GREEN-JEFFERSON-ROCK-WALWORTH-WAUKESHA-
636 PM CDT FRI JUN 19 2009

...STRONG THUNDERSTORM MOVING TOWARD FAR SOUTHERN WISCONSIN FROM
NORTHERN ILLINOIS...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 39 MILES SOUTHEAST
OF WHITEWATER TO 18 MILES SOUTHWEST OF BELOIT IN NORTHERN
ILLINOIS...MOVING NORTH AT 25 MPH.

THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING 50 TO 60 MPH WIND
GUSTS FROM ROCKFORD EAST TO WOODSTOCK AND MCHENRY.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SHARON BY 700 PM CDT...
  BELOIT BY 705 PM CDT...
  CLINTON BY 710 PM CDT...
  DARIEN AND JANESVILLE AIRPORT BY 715 PM CDT...

IF THESE THUNDERSTORMS INCREASE IN INTENSITY AS THEY PUSH TOWARD
SOUTHERN WISCONSIN...THEN A SEVERE THUNDERSTORM WARNING MAY BE
ISSUED FOR ROCK AND WALWORTH COUNTIES.

GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.

MBK
Local storm report, Jun 19, 6:38 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
638 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             PLEASANT PRAIRIE        42.55N 87.93W
06/19/2009  M1.00 INCH       KENOSHA            WI   TRAINED SPOTTER

            I94 NEAR STH 165...ALSO WIND GUSTS AROUND 60 TO 70 MPH

&&

CEO
Special weather statement, Jun 19, 6:49 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
649 PM CDT FRI JUN 19 2009

WIZ052-058>060-063>066-200045-
DANE-DODGE-JEFFERSON-MILWAUKEE-OZAUKEE-SHEBOYGAN-WASHINGTON-WAUKESHA-
649 PM CDT FRI JUN 19 2009

...THUNDERSTORMS INCREASING ACROSS JEFFERSON AND WAUKESHA
COUNTIES...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
JACKSON TO 4 MILES WEST OF OKAUCHEE LAKE TO FORT ATKINSON...MOVING
EAST AT 35 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
LIKELY WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MERTON BY 655 PM CDT...
  SAUKVILLE AND HARTLAND BY 700 PM CDT...
  PORT WASHINGTON AND LAPHAM PEAK STATE PARK BY 705 PM CDT...
  MEQUON AND WALES BY 710 PM CDT...
  WAUKESHA AIRPORT BY 715 PM CDT...
  MILWAUKEE TIMMERMAN AIRPORT AND DOWNTOWN WAUKESHA BY 720 PM CDT...
  GLENDALE AND WAUWATOSA BY 725 PM CDT...

GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.

MBK
Local storm report, Jun 19, 6:50 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
650 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      KENOSHA                 42.58N 87.82W
06/19/2009                   KENOSHA            WI   EMERGENCY MNGR

            WATER UP TO WINDOWS OF CAR...STREETS FLOODED

&&

CEO
Local storm report, Jun 19, 6:51 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
651 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      PLEASANT PRAIRIE        42.55N 87.93W
06/19/2009                   KENOSHA            WI   EMERGENCY MNGR

            STREETS FLOODED

&&

CEO
Local storm report, Jun 19, 7:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HEAVY RAIN       1 NW KENOSHA            42.59N 87.83W
06/19/2009  M2.00 INCH       KENOSHA            WI   AMATEUR RADIO

            2 INCHES FELL IN LAST HOUR

0656 PM     FLASH FLOOD      1 NW KENOSHA            42.59N 87.83W
06/19/2009                   KENOSHA            WI   AMATEUR RADIO

            MINOR STREET FLOODING REPORTED

&&

CEO

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:00 PM CDTRiver Flood WarningMKXMilwaukee38 hr
Jun 19, 7:18 PM CDTAreal Flood AdvisoryMKXMilwaukee, Waukesha3 hr
Jun 19, 8:54 PM CDTRiver Flood WarningMKXMilwaukee7 hr
Jun 19, 8:58 PM CDTRiver Flood WarningMKXKenosha9 days
Jun 19, 9:12 PM CDTRiver Flood WatchMKXRacine10 hr
Jun 19, 9:41 PM CDTRiver Flood WarningMKXMilwaukee7 hr
Jun 20, 12:18 AM CDTAreal Flood AdvisoryMKXMilwaukee, Racine, Waukesha3 hr
Jun 20, 12:25 AM CDTRiver Flood WarningMKXRacine4 hr
Jun 20, 7:21 AM CDTRiver Flood WarningMKXRacine46 hr
Jun 20, 9:37 AM CDTRiver Flood WarningMKXRock11 hr

Nearby

Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.